Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2014, 6:12 AM CDT for McKenzie County, North Dakota. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2014, 6:12 AM CDT (11:12 UTC)
- Expired
- Jul 24, 2014, 7:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McKenzie County, ND
The radar
The Minot AFB radar (KMBX), 168 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:19 AM CDT | HAIL 1 | 1 E Watford City, ND | REPORT RELAYED BY BROADCAST MEDIA. IT CAME IN TO THEIR SOCIAL MEDIA SITE. HAIL LASTED JUST A FEW MINUTES. |
| Jul 24, 6:20 AM CDT | TSTM WND GST 40 | Watford City, ND | ALSO HAD 0.50 INCH HAIL AND VERY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 3:27 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS53 KBIS 241112
SVRBIS
NDC053-241200-
/O.NEW.KBIS.SV.W.0099.140724T1112Z-140724T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
612 AM CDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 700 AM CDT/600 AM MDT/
* AT 607 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARNEGARD
OR 28 MILES SOUTHEAST OF WILLISTON...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATFORD CITY...MANDAREE...4 BEARS LODGE...THEODORE ROOSEVELT
NATIONAL PARK NORTH...TOBACCO GARDEN BAY RECREATION AREA...JOHNSONS
CORNER...KEENE AND CHARLSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
VERY HEAVY RAINFALL WAS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4809 10357 4801 10348 4804 10342 4803 10336
4806 10324 4812 10322 4814 10286 4813 10276
4809 10274 4808 10267 4804 10266 4804 10260
4798 10255 4787 10266 4767 10265 4767 10309
4760 10310 4754 10344
TIME...MOT...LOC 1109Z 260DEG 35KT 4779 10334
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS/MARTIN3 follow-up statements
280
WWUS53 KBIS 241129
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
629 AM CDT THU JUL 24 2014
NDC053-241200-
/O.CON.KBIS.SV.W.0099.000000T0000Z-140724T1200Z/
MCKENZIE ND-
629 AM CDT THU JUL 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCKENZIE COUNTY UNTIL 700 AM CDT...
AT 625 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
WATFORD CITY...OR 35 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 40
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MANDAREE...4 BEARS LODGE...TOBACCO GARDEN BAY RECREATION AREA...
JOHNSONS CORNER...KEENE AND CHARLSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM ALONG WITH WIND
GUSTS AS HIGH AS 50 MPH.
&&
LAT...LON 4803 10333 4806 10324 4812 10322 4812 10290
4814 10286 4812 10279 4813 10276 4809 10274
4808 10267 4804 10266 4804 10260 4798 10255
4787 10266 4767 10265 4767 10310 4760 10310
4759 10324
TIME...MOT...LOC 1127Z 260DEG 35KT 4778 10307
HAIL...1.00IN
WIND...<50MPH
$$
MARTIN/MATHEWS944
WWUS53 KBIS 241148
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
648 AM CDT THU JUL 24 2014
NDC053-241200-
/O.CON.KBIS.SV.W.0099.000000T0000Z-140724T1200Z/
MCKENZIE ND-
648 AM CDT THU JUL 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCKENZIE COUNTY UNTIL 700 AM CDT...
AT 645 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MANDAREE...OR 20 MILES EAST OF WATFORD CITY...MOVING EAST AT 40
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MANDAREE AND 4 BEARS LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING WAS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...ALONG WITH WIND
GUSTS TO 45 MPH.
&&
LAT...LON 4812 10298 4814 10286 4812 10280 4813 10276
4809 10274 4808 10267 4804 10266 4804 10260
4801 10260 4798 10255 4787 10266 4767 10265
4768 10296 4786 10308
TIME...MOT...LOC 1146Z 260DEG 35KT 4778 10279
HAIL...1.00IN
WIND...<50MPH
$$
MARTIN/MATHEWS742
WWUS53 KBIS 241158
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
658 AM CDT THU JUL 24 2014
NDC053-241208-
/O.EXP.KBIS.SV.W.0099.000000T0000Z-140724T1200Z/
MCKENZIE ND-
658 AM CDT THU JUL 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCKENZIE COUNTY
WILL EXPIRE AT 700 AM CDT/600 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT.
LAT...LON 4812 10298 4814 10286 4812 10280 4813 10276
4809 10274 4808 10267 4804 10266 4804 10260
4801 10260 4798 10255 4787 10266 4767 10265
4768 10296 4786 10308
TIME...MOT...LOC 1158Z 260DEG 35KT 4780 10262
$$
MATHEWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:24 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 24, 5:24 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 524 AM CDT THU JUL 24 2014 .UPDATE... ISSUED AT 522 AM CDT THU JUL 24 2014 UPDATE FOR LINE OF STORMS MOVING INTO THE WEST. WENT LIKLY POPS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM CDT THU JUL 24 2014 SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT THROUGH 11 AM CDT FOR WEST AND CENTRAL NORTH DAKOTA. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 339 AM CDT THU JUL 24 2014 MAIN FEATURE IN THE EXTENDED WILL BE THE UPPER LOW SWINGING THROUGH BRINGING COOLER AIR INTO THE REGION. LOW/NIL POPS FRIDAY AND SATURDAY WITH SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY AS THE COOLER POST FRONTAL SHOWERS MOVE ACROSS THE NORTHERN SEC TINS OF THE STATE. REMAINDER OF THE FORECAST PERIOD...MONDAY THROUGH WEDNESDAY LOOKS GENERALLY AS AN H500 RIDGE BUILDS IN THE NORTHWEST US RESULTING IN A DOWNSTREAM UPPER LOW OVER HUDSON BAY THAT WILL BRING SIGNIFICANTLY COOLER TEMPERATURES TO THE CENTRAL AND EASTERN US. THE EFFECT ON NORTH DAKOTA DURING THIS PERIOD WILL BE COOLER AND MAINLY DRY WEATHER FOR THE STATE WITH 70S EAST AND 80S IN THE WEST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 522 AM CDT THU JUL 24 2014 MAIN HAZARD TO AVIATION WILL BE THUNDERSTORMS EARLY THIS PERIOD. HIGH RESOLUTION MODELS PLACE A LINE OF THUNDERSTORMS THROUGH WEST AND CENTRAL NORTH DAKOTA BETWEEN 5 AM AND 11 AM CDT. THIS LIKELY TO IMPACT ALL TAF SITES AS THE LINE PROGRESSES EAST. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT. THUNDERSTORM THREAT DECREASES AFTER NOON CDT. OTHERWISE VFR. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...WAA/JPM LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, Jul 24, 4:11 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CDT THU JUL 24 2014 NDZ004-012-250915- BOTTINEAU-MCHENRY- 411 AM CDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. SEVERE THUNDERSTORM WATCH NUMBER 438 IS IN EFFECT UNTIL 11 AM CDT. SCATTERED THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR ON LINE REPORTING FORM ON OUR WEB PAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-013-023-025-036-037-040>048-050-051-250915- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 411 AM CDT THU JUL 24 2014 /311 AM MDT THU JUL 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR ON LINE REPORTING FORM ON OUR WEB PAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-009>011-017>022-031>035-250915- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH- 411 AM CDT THU JUL 24 2014 /311 AM MDT THU JUL 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 438 IS IN EFFECT UNTIL 11 AM CDT. SCATTERED THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR ON LINE REPORTING FORM ON OUR WEB PAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS JP MARTIN
In the hours before
Special weather statement, Jul 24, 2:20 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
220 AM CDT THU JUL 24 2014
NDZ001-240745-
DIVIDE-
220 AM CDT THU JUL 24 2014
...SPECIAL WEATHER STATEMENT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES NORTHWEST OF CORINTH...OR 13
MILES SOUTHWEST OF CROSBY...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL DIVIDE COUNTY.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4887 10315 4874 10311 4864 10317 4864 10348
4883 10349
TIME...MOT...LOC 0720Z 269DEG 17KT 4874 10341
ABELINGSpecial weather statement, Jul 24, 3:01 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU JUL 24 2014
NDZ001-009-240830-
DIVIDE-WILLIAMS-
301 AM CDT THU JUL 24 2014
...SPECIAL WEATHER STATEMENT...
AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR WILDROSE...OR 17 MILES SOUTHEAST
OF CROSBY...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAMLET...
MCGREGOR...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4876 10294 4873 10294 4872 10289 4866 10288
4862 10288 4853 10297 4864 10326 4880 10315
TIME...MOT...LOC 0801Z 292DEG 17KT 4869 10313
ABELINGSpecial weather statement, Jul 24, 3:38 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
338 AM CDT THU JUL 24 2014
NDZ002-010-240915-
BURKE-MOUNTRAIL-
338 AM CDT THU JUL 24 2014
...SPECIAL WEATHER STATEMENT...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MCGREGOR...OR 28 MILES NORTHWEST
OF STANLEY...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
POWERS LAKE...
BATTLEVIEW...
WHITE EARTH...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4853 10242 4836 10253 4828 10273 4840 10289
4865 10289 4866 10287
TIME...MOT...LOC 0838Z 307DEG 20KT 4855 10288
ABELINGSpecial weather statement, Jul 24, 4:59 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
459 AM CDT THU JUL 24 2014
NDZ001-002-009-010-017-018-031-032-241030-
BILLINGS ND-BURKE ND-DIVIDE ND-DUNN ND-GOLDEN VALLEY ND-MCKENZIE
ND-MOUNTRAIL ND-WILLIAMS ND-
459 AM CDT THU JUL 24 2014
...A LINE OF THUNDERSTORMS WAS APPROACHING THE MONTANA AND NORTH
DAKOTA BORDER WEST OF WILLISTON EARLY THIS THURSDAY MORNING...
JUST BEFORE 500 AM CDT THE LEADING EDGE OF A LINE OF
THUNDERSTORMS...SOME SEVERE...EXTENDED FROM NEAR PLENTYWOOD...TO
NEAR CULBERTSON AND LAMBERT MONTANA. THE LINE WAS MOVING EAST AROUND
40 MPH.
ON ITS PRESENT TRACK THE LEADING EDGE OF THIS LINE OF STORMS WOULD
REACH THE MONTANA AND NORTH DAKOTA BORDER JUST AFTER 530 AM CDT.
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 AM CDT TODAY FOR
MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA.
BE READY FOR THESE STORMS AS THEY MOVE INTO NORTH DAKOTA. LARGE
HAIL...DAMAGING WIND...AND HEAVY RAIN WILL ALL BE POSSIBLE. BE READY
TO MOVE TO A SUBSTANTIAL SHELTER.
LAT...LON 4900 10335 4901 10326 4901 10261 4728 10252
4727 10406 4901 10405
TIME...MOT...LOC 0950Z 269DEG 27KT 4900 10483 4744 10464
JP MARTINLocal storm report, Jul 24, 5:43 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
543 AM CDT THU JUL 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND GST EAST FAIRVIEW 47.86N 104.04W
07/24/2014 E60 MPH MCKENZIE ND PUBLIC
ALSO HAD VERY HEAVY RAIN FALLING. NO HAIL.
&&
JP MARTINLocal storm report, Jul 24, 6:03 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 AM CDT THU JUL 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HAIL ALEXANDER 47.84N 103.64W
07/24/2014 E0.25 INCH MCKENZIE ND TRAINED SPOTTER
ALSO HAS HEAVY RAIN FALLING. NO WIND.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:33 AM CDT | Special Weather Statement | BIS | Divide | 27 min |
| Jul 24, 2:20 AM CDT | Special Weather Statement | BIS | Divide | 25 min |
| Jul 24, 3:01 AM CDT | Special Weather Statement | BIS | Divide | 29 min |
| Jul 24, 3:38 AM CDT | Special Weather Statement | BIS | Mountrail | 37 min |
| Jul 24, 4:59 AM CDT | Special Weather Statement | BIS | Divide, Dunn, McKenzie, Williams | 31 min |
| Jul 24, 5:23 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 52 min |
| Jul 24, 7:20 AM CDT | Special Weather Statement | BIS | Bottineau, McHenry, McLean, Renville, Ward | 55 min |
| Jul 24, 8:15 AM CDT | Special Weather Statement | BIS | Bottineau, McHenry, McLean, Pierce, Rolette, Sheridan and 1 more | 60 min |
| Jul 24, 9:12 AM CDT | Special Weather Statement | BIS | Foster, Wells | 48 min |
| Jul 24, 9:38 AM CDT | Special Weather Statement | BIS | Emmons, Kidder | 22 min |
| Jul 24, 9:57 AM CDT | Special Weather Statement | BIS | Emmons, Foster, Logan, Stutsman | 63 min |
| Jul 24, 10:48 AM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 57 min |
| Jul 24, 3:48 PM CDT | Special Weather Statement | BIS | Ward | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.